baby aspirinAttention, attention: A medicine mix-up has prompted a voluntary aspirin recall. A pharmacist discovered that a Rugby Enteric Coated Aspirin bottle did not contain the low-dose aspirin it was supposed to, but rather was filled with 500-mg acetaminophen pills! Patients can overdose on acetaminophen or have bad reactions if it's taken with other medications. Some people are susceptible to allergic reactions.

Here's what you need to know:

  • The recall includes over 16,400 bottles of baby aspirin labeled to contain 81-mg pills.
  • So far, only the one bottle that spurred the recall has been found to contain anything other than the 81-mg pills.
  • The bottles that are being recalled contain the labels NDC 0536-3086-41 and UPC 3 0536-3086-41 9.
  • The recalled bottles each have an expiration date of January 2015
  • The aspirin is mainly marketed to adults who use it to regulate blood pressure. 
  • Overdosing on acetaminophen can cause liver failure or death.
  • Contact Advanced Pharmaceuticals at 631-981-4600 or mail@advancedpharmaceuticals.com for a refund.

 

 

Photo via FDA